Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for rectal bleeding and abdominal bloating

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 26 Oct 2015 in Breast Cancer
Question: Actually yes. I am a 60 year old woman. I am a 2 time breast cancer survivor and was diagnosed with congestive heart failure last summer. Several months ago I began to have lower back pain on my left side. This was sometimes accompanied by pain in my lower left abdomen that sometimes radiates around to my side. My internist ordered x-rays which showed nothing. She did say I had a lot of stool in my colon and was told to take laxatives until my colon was cleansed.
I followed her recommendations and began taking Phillips milk of magnesia by pill and some stool softener. I have had to continue with the stool softener as I have had some constipation.
This morning I was awakened by some pain and cramping in my abdomen. After 3+ hours in the bathroom I took 2 anti-diarrhea pills and again one an hour later. Since that time I have had cramping and bloating in my abdomen which results in blood coming out of rectum each time. The cramping has been rather harsh but I am quite concerned.
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Per rectal bleed, likely hard stools / constipation. Needs evaluation

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Abdominal crampings with blood in stools and history of constipation mostly go in favour of haemorrhoids. But other possibilities need to be sorted out too like anal fissure, prolapse, diverticulitis, rectal ulcers, inflammatory bowel diseases like crohn's disease and ulcerative colitis, some polyp or God forbid some sinister cause like malignancy.

Nut shell revery per rectal bleed needs evaluation so you get some too. talk to a doctor, let them do a per rectal exam and sort out the cause of it. It will likely come out to be a hard impacted stool due to constipation with or with out haemorrhoid or anal fissure.

You need diet and lifestyle modifications, more fluids intake and more fiber, addition of laxatives and small frequent meals instead of few larges ones to avoid bloating.

I hope it helps. Take good care of yourself and don't forget to close the discussion please.

Regards
Khan


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Diverticulitis

doctor1 MD

tested positive for hep-c,no antibodies for hep-b..have diverticulitis,back surgery w/orif+fusion(methadone,dilaudid,valium for pain by specialist)..have had polyps both vagina+colon,ectopic rupture-resulting:no children..am now 59,finished menopause..24 hr caregiver for my whlchr.bound husband,am very stressed,exhausted+now am nauseous,bloated,gas-filled,am vomiting stringy mucous,tongue is yellow coated..constipation w/hemmorhoids,blood+pus in stool..feeling overall sicker than I ever have,short-tempered,can t sleep,anxious..guess that s about it..don t have the time to see numerous drs. for myself now,concentrating on husband whose renal function has dropped to 26%,diabetic on insulin,etc...actually now that I typed this I realize I either make the time or don t..sorry for wasting yours

doctor1 MD

i have what i believe is a flare up of diverticulitis, this is day 5 and i am still in a lot of pain, i have had bowel movements today and late yesterday but prior to that none for 4 days, i am taking Avalov 400mg 1 per day, the pain is sometimes sharp and feels like it is also in the urinary tract, should i be worried or is this par for the course? Thanks, Sara

doctor1 MD

I ve been diagnosed with diverticulitis and am on my second round of antibiotics ( augmentin ). Tried Flagyl but have had an allergic reaction twice. I m on a low residue diet and have had some diarrhea. This morning I noticed a black fuzzy object when I wiped, about 1/4 inch long. I was totally freaked out. Is this something I passed?

doctor1 MD

I have has left sided lower abdominal discomfort and pain for four weeks now. Intermittant diarrhoea. I have been prescribed two lots of antibiotics over this time and it has not helped. I also have at times lightheadedness and nausea . Could this be diverticulitis? I was diagnosed as having diverticular disease four years ago. I am a 59 year old woman.

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I have beenhaving sharp pain , in my lower abdomen, it lasted for about 8 hours, the pain is gone, but very tender, not feeling that great, I had a low grade fever